MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, CLAVE SECONDARY PORT, CLAVE Y-SITE, SECURE LOCK, 128 INCH; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, CLAVE SECONDARY PORT, CLAVE Y-SITE, SECURE LOCK, 128 INCH; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 15687-28
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot history was reviewed, and no nonconformities were identified that may have contributed to the reported complaint.Evaluation of the returned sets confirmed the presence of black spots and white discoloration adhered to the interior wall of the drip chamber.Measurement of the black spots identified zero (0) sets as out of specification.Measurement of the white discoloration identified one (1) set as out of specification.Measurement of both black spots and white discoloration identified one (1) set as out of specification.The adhered spots observed during evaluation were confirmed to be embedded within the drip chamber.Icu medical has completed its investigation and determined that these represent discolored material originating during the molding process and embedded within the drip chamber wall.These findings are not consistent with foreign or biological contamination, and testing demonstrates that the material does not dislodge or migrate.Functional flushing of the set resulted in no loose residual particles.The reported complaint of black spots can be confirmed.The cause of the black spots in the drip chamber is due to discoloration of the pvc material during the molding process.The cause of the white discoloration inside the drip chamber is due to errant solvent applied during the assembly process in costa rica.
 
Event or Problem Description
The event involved a primary plum set, clave secondary port, clave y-site, secure lock, 128 inch that the contamination was reported as small black dots on the internal walls of the drip chambers and has been reported in numerous lots across three product types from icu medical.In some products, particulate matter appears in the lumen or chamber of the tubing.The particulate matter appeared to be embedded in the plastic material but not within the lumen or chamber.No adverse events have been linked to the products, and the biological nature of the particulates remains unknown.The event occurred prior to patient use and upon inspection of the product.There were no patient involvement and no patient harm.

Brand Name
PRIMARY PLUM SET, CLAVE SECONDARY PORT, CLAVE Y-SITE, SECURE LOCK, 128 INCH
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key25553017
Report Number9615050-2026-00566
Device Sequence Number10751641
Product Code FPA
UDI-Device Identifier00887709102460
UDI-Public(01)00887709102460(17)280601(10)14371974
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number15687-28
Device Lot Number14371974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2026
Initial Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown